A Case Series of Piperacillin Tazobactam Induced Hypokalemia in a Tertiary Care Hospital in South India

Kunder, Sushil Kiran and Chogtu, Bharti and Avinash, A and Pathak, Anurag and Patil, Navin A and Adiga, Shalini (2015) A Case Series of Piperacillin Tazobactam Induced Hypokalemia in a Tertiary Care Hospital in South India. The Online Journal of Health and Allied Sciences, 14 (4). pp. 1-3.

[img] PDF
230 http___rms.manipal.edu_PublicationEntry_DisplayPdf.aspx_val=__172.16.19.67_rmspdf_00000230_JA_03-02-16-10-39-08.pdf - Published Version
Restricted to Registered users only

Download (150kB) | Request a copy

Abstract

Potassium is an important intracellular cation responsible for action potential generation and normal functioning of muscles. Hypokalemia and hyperkalemia are both dangerous as they cause life threatening cardiac arrhythmias. Piperacillin tazobactam is a commonly used beta-lactam and beta-lactamase inhibitor combination for complicated abdominal and urinary tract infections. Under pharmacovigilance programme of India, few cases of hypokalemia which were attributed to piperacillin tazobactam therapy were reported. This is a case series of 10 patients who developed hypokalemia secondary to piperacillin tazobactam therapy.

Item Type: Article
Uncontrolled Keywords: Potassium; Ureidopenicillin; Pharmacovigilance; Beta-Lactam; Beta-Lactamase inhibitor
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 05 Feb 2016 13:50
Last Modified: 05 Feb 2016 13:50
URI: http://eprints.manipal.edu/id/eprint/145243

Actions (login required)

View Item View Item